Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2004, 2:53 PM CDT for Acadia Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 2, 2004, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
014
WUUS54 KLCH 021953
SVRLCH
LAC001-022030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ACADIA PARISH IN SOUTHWEST LOUISIANA
* UNTIL 330 PM CDT
* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHEAST OF IOTA...AND MOVING NORTHEAST AT 10 MPH.
* THIS STORM WILL BE NEAR...
RICHARD BY 300 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3035 9259 3034 9223 3048 9226 3049 9243
3048 9260
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:55 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 2, 9:55 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 955 AM CDT WED JUN 2 2004 STORMS OVERNIGHT CONTG TO EXIT TO THE EAST THIS MORNING. WE ARE STARTING THE DAY OUT UNDER MOSTLY CLEAR SKIES AND TEMPS IN THE UPPER 70S TO LWR 80S. DAYTIME HIGHS LOOK TO MAX OUT AROUND 90 INLD...AT BIT COOLER ALONG THE COAST. WILL MAKE ONLY MINOR CHANGES TO THE ZONES. && .PRELIMINARY POINT TEMPS/POPS... LCH 91 76 90 75 / 40 20 40 20 BPT 90 77 91 76 / 40 20 40 20 AEX 88 70 88 70 / 40 30 40 40 LFT 89 73 89 74 / 40 20 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE TX...NONE. && K. KUYPER
Hazardous weather outlook, Jun 2, 6:00 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT WED JUN 2 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 031100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT WED JUN 2 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED LONG-LIVED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN. A FEW STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE CONVECTIVE WEATHER WILL END DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS INTO FRIDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED FOR TODAY. 21
In the hours before
Local storm report, Jun 2, 9:38 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
938 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 5 NE THICKET 30.45N 94.57W
06/02/2004 HARDIN TX LAW ENFORCEMENT
TREES LIMBS DOWNING/SHORTINGPOWER LINES. POWER OUTAGES
REPORTED IN VOTAW BY SHERRIF OFFICE.
0210 AM TSTM WND DMG BURKEVILLE 31.00N 93.67W
06/02/2004 NEWTON TX LAW ENFORCEMENT
TREES DOWN REPORTED BY SHERRIF OFFICE.
0200 AM TSTM WND DMG 5 NNW TOWN BLUFF 30.86N 94.21W
06/02/2004 TYLER TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN VARIOUS LOCATIONS ACROSS
NORTHEAST TYLER COUNTY REPORTED BY S.O.
&&
MBBThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:19 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 41 min |
| Jun 2, 2:51 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 39 min |
| Jun 2, 3:11 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 49 min |
| Jun 2, 6:18 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jun 2, 7:28 AM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 2, 8:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| Jun 2, 3:46 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 59 min |
| Jun 2, 3:50 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.